View : 87 Download: 30

Overdose of vincristine: Experience with a patient

Title
Overdose of vincristine: Experience with a patient
Authors
Chae L.Moon H.-S.Kim S.-C.
Ewha Authors
김승철문혜성
SCOPUS Author ID
김승철scopus; 문혜성scopus
Issue Date
1998
Journal Title
Journal of Korean Medical Science
ISSN
1011-8934JCR Link
Citation
Journal of Korean Medical Science vol. 13, no. 3, pp. 334 - 338
Indexed
SCI; SCIE; SCOPUS; KCI scopus
Document Type
Article
Abstract
Vincristine, referred to as a vinka alkaloid, has been used as a component of the various chemotherapeutic regimens. The major side effects of the usual dosage of vincristine are bone marrow suppression, gastrointestinal disorder, and neurotoxicity. A 53-year-old cervical cancer patient received 14 mg(4 mg/m2/day for 2 days) of vincristine instead of vinblastine because of the similarity between the two names. Then life threatening toxicities induding paresthesias, bone marrow depression, severe oral mucositis, paralytic ileus, bladder atony, myalgia, muscle weakness, high fever, derangements of various organs (liver, heart), hypertension, and insomnia were encountered. But hypotension and syndrome of inappropriate secretion of antidiuretic hormone (SIADH) were not observed. Other than paresthesias in the extremities, the patient recovered completely from toxic impairments with intensive symptomatic and supportive care. In order to prevent the administration of the overdosed drug, it would be advisable for chemotherapy to be administered only by an experienced physician who is able to check the dose and concentration. Copyright © The Korean Academy of Medical Sciences.
Appears in Collections:
의과대학 > 의학과 > Journal papers
Files in This Item:
Overdose of vincristine.pdf(568.99 kB) Download
Export
RIS (EndNote)
XLS (Excel)
XML


qrcode

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

BROWSE